MAUDE Adverse Event Report: CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-032
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs), was being used during an unknown procedure on (b)(6) 2024 when it was reported ¿the spatula electrode was detached and fell off during the surgery.¿.It was also reported that ¿the electrode fell out into the patient's body and was removed using croce forceps (intestine forceps).¿.There was no report of injury, medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-5274-032 in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the spatula tip is disconnected from the device.There is soldering present on the electrode.A root cause cannot be determined, however, based upon the instructions for use; a possible cause of this event could be the use of excessive force during surgery.A secondary cause could be that the electrode tip was not covered and was damaged during trocar insertion.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised that misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs), was being used during an unknown procedure on (b)(6) 2024 when it was reported "the spatula electrode was detached and fell off during the surgery." it was also reported that "the electrode fell out into the patient's body and was removed using croce forceps (intestine forceps)." there was no report of injury, medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18929067
Report Number1320894-2024-00072
Device Sequence Number11890574
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)280325(10)202303271
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-032
Device Lot Number202303271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic